Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 77, NWS Wilmington, OH

June 2, 2000Brown County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2000, 5:21 PM EDT for Brown County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2000, 5:21 PM EDT (21:21 UTC)
Expired
Jun 2, 2000, 5:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Brown County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WUUS51 KILN 022121
SVRILN
OHC015-022145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
521 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN SOUTHWEST OHIO...

* UNTIL 545 PM EDT...

* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF RUSSELLVILLE...OR ABOUT 8
  MILES EAST OF GEORGETOWN...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RUSSELLVILLE...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:35 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 2, 1:35 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT FRI JUN 2 2000

KILN RADAR AND VISIBLE SATELLITE IMAGERY INDICATE THUNDERSTORM
ACTIVITY PUSHING THROUGH THE CWFA ATTM.  THUNDERSTORMS ARE ALIGNED
WITH A COLD FRONT WHICH EXTENDED FROM NEAR CLE TO MNN TO JUST NORTH
OF DAYTON.  WE CURRENTLY HAVE A SVR THUNDERSTORM WATCH FOR MOST OF
THE REGION UNTIL 7 PM EDT.  BELIEVE PARTS OF DAYTON AND THE CMH
REGIONS WILL BE LIFTED FROM THE WATCH BY 4 PM AS THE FRONT MOVES
THROUGH THE AREAS.  FRONT SHOULD BE ALONG OUR SRN CWFA BY EARLY
EVENING.  WILL LIKELY CONTINUE POPS THERE THROUGH THE EVENING.
OTHERWISE...ONCE COLD FRONT GOES THROUGH...MUCH DRIER AND COOLER AIR
WILL FILTER INTO THE REGION AS HIGH PRESSURE FROM THE CENTRAL PLAINS
MOVES IN.

SATURDAY LOOKS LIKE A SUNNY/MOSTLY SUNNY DAY AS A FEW CAA CU MAY POP
DURING THE DAY.

FOR SATURDAY NIGHT INTO SUNDAY...SFC HIGH PRESSURE WILL MOVE EAST OF
THE REGION.  AFTER A COOL START SUNDAY MORNING...TEMPERATURES SHOULD
WARM NICELY. INTO THE MID AND UPPER 70S.

MODELS SHOW A LOW PRESSURE SYSTEM MOVING TOWARD THE AREA BY MONDAY
WHICH WILL BRING A THREAT OF PCPN.

.ILN...NONE.

HICKMAN

In the hours before

Local storm report, Jun 2, 2:09 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
209 PM EDT FRI JUN 2 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

140 PM    DAYTON                    OH   60 MPH TSTM WIND GUST
06/2/00   MONTGOMERY

205 PM    ENON                      OH   WIND DAMAGE
06/2/00   CLARK                          10 TO 12 INCH DIAMETER
                u                          TREE DOWN AND 10 INCH TREE
                                          LIMBS DOWN

JDR
Special weather statement, Jun 2, 3:35 PM EDT, 1 hour 46 minutes before
OHZ045-046-054>056-060>062-022005-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EDT FRI JUN 2 2000

...SEVERE THUNDERSTORM WATCH NUMBER 407 HAS BEEN CANCELLED FOR THE
MIAMI VALLEY AND PARTS OF CENTRAL OHIO...

SCATTERED SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT WILL CONTINUE
TO MOVE SOUTH AND EAST OF THE DAYTON AND COLUMBUS AREAS.  THUS...THE
SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT UNTIL 7 PM EDT HASr BEEN
CANCELLED.

.END/HICKMAN
Local storm report, Jun 2, 4:29 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    WAYNESVILLE ARPT          OH   WIND DAMAGE
06/02/00   WARREN                         REPORTED BYCOUNTY
                                          EMERGENCY MANAGEMENT.

0340 PM    1 N WAYNESVILLE           OH   1 INCH HAIL
06/02/00   WARREN                         REPORTED BY STORM
                                          SPOTTER.

0340 PM    ST BERNARD                OH   .75 INCH HAIL
06/02/00   HAMILTON                       REPORTED BY STORM
                                          SPOTTER.

0340 PM    SPRING VLY                OH   1.5 INCH HAIL
06/02/00   GREENE                         REPORTED BY STORM
                                          SPOTTER.

0420 PM    PERINTOWN                 OH   WIND DAMAGE
06/02/00   CLERMONT                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0420 PM    MILFORD                   OH   WIND DAMAGE
06/02/00   CLERMONT                       REPORTEDh BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 2, 4:35 PM EDT, 46 minutes before
CLELSRILN ALL
TTAA00 KILN DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    WAYNESVILLE ARPT          OH   WIND DAMAGE 06/02/00
           WARREN                         TREES DOWN
                                          REPORTED BY COUNTY                                           EMERGENCY
                                          EMERGENCY MANAGEMENT.

0340 PM    1 N WAYNESVILLE           OH   1 INCH HAIL
06/02/00   WARREN                         REPORTED BY STORM
                                          SPOTTER.

0340 PM    ST BERNARD                OH   .75 INCH HAIL
06/02/00   HAMILTON                       REPORTED BY STORM
                                          SPOTTER.

0340 PM    SPRING VLY                OH   1.5 INCH HAIL
06/02/00   GREENE                         REPORTED BY STORM
                                          SPOTTER.

0420 PM    PERINTOWN                 OH   WIND DAMAGE 06/02/00
           CLERMONT                       TREES DOWN
                                          REPORTED BY LAW

0420 PM    MILFORD                   OH   WIND DAMAGE 06/02/00
           CLERMONT                       TREES DOWN
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 2, 4:35 PM EDT, 46 minutes before
CLELSRILN ALL
TTAA00 KILN DDHHMM

PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    WAYNESVILLE ARPT          OH   WIND DAMAGE
06/02/00   WARREN                         TREES DOWN
                                          REPORTED BY COUNTY                                           EMERGENCY
                                          EMERGENCY MANAGEMENT.

0340 PM    1 N WAYNESVILLE           OH   1 INCH HAIL
06/02/00   WARREN                         REPORTED BY STORM
                                          SPOTTER.

0340 PM    ST BERNARD                OH   .75 INCH HAIL
06/02/00   HAMILTON                       REPORTED BY STORM
                                          SPOTTER.

0340 PM    SPRING VLY                OH   1.5 INCH HAIL
06/02/00   GREENE                         REPORTED BY STORM
                                          SPOTTER.

0420 PM    PERINTOWN                 OH   WIND DAMAGE
06/02/00   CLERMONT                       TREES DOWN
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0420 PM    MILFORD                   OH   WIND DAMAGE
06/02/00   CLERMONT                       TREES DOWN
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:33 PM EDTSevere Thunderstorm WarningILNMontgomery27 min
Jun 2, 1:51 PM EDTSevere Thunderstorm WarningILNClark49 min
Jun 2, 2:15 PM EDTSevere Thunderstorm WarningILNMadison45 min
Jun 2, 2:45 PM EDTSevere Thunderstorm WarningILNWarren45 min
Jun 2, 3:25 PM EDTSevere Thunderstorm WarningILNWarren35 min
Jun 2, 3:43 PM EDTSevere Thunderstorm WarningILNGreene47 min
Jun 2, 3:50 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jun 2, 4:09 PM EDTSevere Thunderstorm WarningILNClermont36 min
Jun 2, 4:21 PM EDTSevere Thunderstorm WarningILNHocking39 min
Jun 2, 4:33 PM EDTSevere Thunderstorm WarningILNBrown, Highland42 min
Jun 2, 6:13 PM EDTSevere Thunderstorm WarningILNAdams32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.